Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 4, 2005, 12:47 PM CDT for Freestone County, Limestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 12:47 PM CDT (17:47 UTC)
- Expired
- Aug 4, 2005, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Freestone County, TX, Limestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 130 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 041748 FFWFWD TXC161-293-042045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1247 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL FREESTONE COUNTY IN NORTH CENTRAL TEXAS NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 345 PM CDT * AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM JUST EAST OF FAIRFIELD...TO 11 MILES NORWEST OF GROESBECK. MOVEMENT WAS SLOWLY WEST...AT LESS THAN 10 MILES PER HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WORTHAM AND COOLIDGE. RAINFALL RATES OF GREATER THAN 2 INCHES PER HOUR ARE OCCURRING WITH THESE STORMS. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3156 9634 3181 9617 3180 9671 3156 9670 $$
4 follow-up statements
000 WGUS74 KFWD 041816 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 114 PM CDT THU AUG 4 2005 TXC161-293-042045- FREESTONE TX-LIMESTONE TX- 114 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM CDT FOR NORTHERN LIMESTONE AND WEST CENTRAL FREESTONE COUNTIES... AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THE STORMS EXTENDED FROM NEAR FAIRFIELD...TO GROESBECK AND MEXIA...TO NORTH OF MART. MOVEMENT WAS SLOWLY SOUTHWEST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WORTHAM... MEXIA AND COOLIDGE. THIS IS A POTENTIALLY DANGEROUS FLOOD SITUATION. RADAR INDICATES THAT OVER 3 INCHES OF RAIN HAS FALLEN OVER WESTERN FREESTONE AND NORTHEASTERN LIMESTONE COUNTIES SINCE NOON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 3155 9619 3181 9617 3179 9679 3154 9678 $$
000 WGUS74 KFWD 041901 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 159 PM CDT THU AUG 4 2005 TXC161-293-042045- FREESTONE TX-LIMESTONE TX- 159 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM CDT FOR NORTHERN LIMESTONE AND WESTERN FREESTONE COUNTIES... AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS WITH VERY HEAVY RAIN FROM JUST SOUTH OF FAIRFIELD...TO THORNTON...TO 10 MILES WEST OF COOLIDGE. MOVEMENT WAS SLOWLY SOUTHWEST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER STATE PARK...WORTHAM...TEAGUE...MEXIA...FAIRFIELD AND COOLIDGE. ALTHOUGH RAINFALL OVER THE INITIAL WARNING AREA HAS DECREASED...RADAR INDICATES THAT OVER 3 INCHES OF RAIN FELL IN THE WARNING AREA. THE THREAT OF CONTINUED RUNOFF AND FLOODING WILL CONTINUE. ADDITIONALLY...HEAVY RAINFALL HAS MOVED INTO SOUTHERN FREESTONE AND LIMESTONE COUNTIES...INCREASING THE THREAT OF FLOODING AS THE STORMS MOVE SOUTHWEST. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. TURN AROUND...DONT DROWN. LAT...LON 3149 9614 3178 9617 3179 9679 3146 9676 $$
000 WGUS74 KFWD 041944 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT THU AUG 4 2005 TXC161-293-042045- FREESTONE TX-LIMESTONE TX- 241 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM CDT FOR LIMESTONE AND WESTERN FREESTONE COUNTIES... AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS WITH HEAVY RAIN FROM SOUTH OF GROESBECK...TO NEAR KOSSE. MOVEMENT WAS SOUTHWEST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER STATE PARK...WORTHAM...TEAGUE...MEXIA...FAIRFIELD AND COOLIDGE. ALTHOUGH RAINFALL IS DIMINISHING AND MOVING OUT OF FREESTONE AND LIMESTONE COUNTIES...RADAR INDICATES THAT 1.5 TO 4 INCHES OF RAIN HAS FALLEN OVER WESTERN FREESTONE AND EASTERN LIMESTONE COUNTY. THIS HEAVY RAINFALL MAY RESULT IN CONTINUED RUNOFF AND THE THREAT FOR FLOODING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3149 9614 3188 9618 3173 9681 3126 9660 $$
000 WGUS74 KFWD 042045 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT THU AUG 4 2005 TXC161-293-042055- FREESTONE TX-LIMESTONE TX- 345 PM CDT THU AUG 4 2005 ...THE FLASH FLOOD WARNING FOR LIMESTONE AND WESTERN FREESTONE COUNTIES HAS BEEN ALLOWED TO EXPIRE... RAIN HAS DECREASED IN THE WARNING AREA AND THE STRONGEST STORMS HAVE MOVED TO THE SOUTHWEST. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS... STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THIS AREA. LAT...LON 3149 9614 3188 9618 3173 9681 3126 9660 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:30 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 4, 9:30 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 AM CDT THU AUG 4 2005 .UPDATE... MORNING UPPER AIR DATA REVEALS SOME INTERESTING FEATURES IN PLACE ACROSS THE REGION. FIRST...A WEAK ELEVATED SYNOPTIC BOUNDARY WHICH EXTENDS FROM OFF THE COAST OF LOUISIANA NW TOWARD ABILENE IS ENHANCING MOISTURE POOLING AND THIS IS WHERE AN AXIS OF NEARLY 2 INCH PRECIPITABLE WATER IS LOCATED. SECONDLY...200 AND 250 MB ANALYSIS SUGGEST THAT NORTH TEXAS IS CURRENTLY LOCATED IN A WEAK DEFORMATION ZONE WHICH WILL ENHANCE UPPER LEVEL DIVERGENCE TODAY. 12Z FWD SOUNDING IS DEPICTING A SATURATED COLUMN AND VERY WEAK WINDS THROUGH THE LOWER TROPOSPHERIC COLUMN. ALL OF THESE PARAMETERS CREATE AN ENVIRONMENT CONDUCIVE FOR THE DEVELOPMENT OF SCATTERED AIRMASS CONVECTION ONCE CONVECTIVE TEMPS IN THE LOWER 90S ARE REACHED. HAVE INCREASED POPS TO CHANCE FOR THE SW 2/3RDS OF CWA WHERE BEST MOISTURE IS LOCATED PER GOES SOUNDER. WATER VAPOR LOOP SUGGESTS THE NE CWA WILL BE IN AN AREA OF IMPINGING SUBSIDENCE AND LEFT SLIGHT CHANCE POPS IN PLACE. HAVE ALSO AMENDED SKY GRIDS AND LOWERED TEMPS A COUPLE DEGREES IN THE SOUTH. TR/92 && .AVIATION... WE WILL PRIMARILY USE PERSISTENCE FOR THIS FORECAST...WITH NO SIGNIFICANT CHANGES FROM THE PREVIOUS SET OF TAFS. ISOLATED AND HIGH-BASED LIGHT SHOWERS HAVE ALREADY DEVELOPED IN THE VERY MOIST ENVIRONMENT ACROSS NORTH TEXAS...AND DECIDED TO USE VSCH THROUGH 04/16Z. HOWEVER...CHANCES FOR A THUNDERSTORM AT ANY ONE OF THE AIRPORTS LOOKS TOO SLIM TO MENTION...AND WILL MAINTAIN MENTION OF CB INSTEAD. OTHERWISE...EXPECT ANY REMAINING ACTIVITY TO DIMINISH AROUND 05/03-04Z. LIGHT SOUTHEAST SURFACE FLOW CAN BE EXPECTED THROUGH THE PERIOD. 65/DD && .DISCUSSION... NOT A LOT OF CHANGES TAKING PLACE IN THE ATMOSPHERE ACROSS N TEXAS TODAY...AS ETA FORECAST CAPE AGAIN 800-1500 J/KG WITH VIRTUALLY NO CIN. DIFFERENCE TODAY IS ETA DOES NOT INDICATE ANY SHORT WAVE TO WORK ACROSS THE ATMOSPHERE. THIS SUGGESTS THERE SHOULD BE A BIT LESS CONVECTION TODAY...BUT STILL ENOUGH TO WARRANT 20 POPS ACROSS THE CWA. ONCE AGAIN...AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT WITH INVERTED-V SOUNDING SUGGESTING WIND GUSTS FROM 50 TO 60 MPH POSSIBLE. STORMS THAT FORM SHOULD DISSIPATE IN THE EVENING HOURS. THINGS GET A BIT MORE INTERESTING FRIDAY INTO SATURDAY AS ETA AND GFS NOW BRING THE COLD FRONT...OR AT LEAST SOME OUTFLOW...FURTHER SOUTH INTO AT LEAST THE HALF OF N TEXAS. CONVERGENCE STILL LOOKS WEAK WITH THE BOUNDARY...SO IT IS REASONABLE...AS INDICATED BY ETA AND NAM...THAT MOST OF THE PRECIP WILL BE POST FRONTAL ACROSS OK. WE WILL INCREASE THE POPS AND LOWER MAX TEMPS A FEW DEGREES...ESPECIALLY ACROSS THE NRN HALF OF N TEXAS ON FRIDAY. COULD SEE SOME LINGERING STORMS ON SAT AS FRONT WASHES OUT/RETURNS NE...BUT MOST OF THE CONVECTION WILL LIKELY END BY LATE AFTERNOON. STILL LOOKS LIKE SOME CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK AS NW FLOW AND UNSTABLE AIRMASS REMAINS IN PLACE. GFS CONTINUES TO ADVERTISE HIGH ACROSS THE SE STATES TO BUILD NW INTO N TEXAS LATE IN THE WEEK AND THIS SHOULD KEEP THE HEAT ON THROUGH THE MIDDLE OF AUGUST. THE NORMAL DAILY HIGH TEMPERATURE FOR DFW BEGINS TO DROP FROM 96 TO 95 ON THE 14TH OF AUGUST. WACO DROPS FROM 98 TO 97 ON THE 14TH. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 99 76 94 76 / 20 20 50 30 WACO, TX 98 74 98 74 / 20 20 40 30 PARIS, TX 97 72 92 72 / 20 20 50 30 DENTON, TX 99 74 92 74 / 20 20 50 30 MCKINNEY, TX 99 74 93 74 / 20 20 50 30 DALLAS, TX 99 79 94 77 / 20 20 50 30 TERRELL, TX 98 73 96 74 / 20 20 40 30 CORSICANA, TX 97 73 98 74 / 20 20 40 30 TEMPLE, TX 97 73 99 74 / 20 20 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /
Hazardous weather outlook, Aug 4, 11:50 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT THU AUG 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042045- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1150 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH SUNSET...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. MAIN THREATS WILL BE WIND GUSTS TO 60 MPH...DIME SIZE HAIL...FREQUENT LIGHTNING AND LOCALIZED...TORRENTIAL RAINFALL IN EXCESS OF 2 INCHES OR MORE. OTHERWISE...SCATTERED SHOWERS AND STORMS WILL OCCUR JUST ABOUT ANYWHERE OVER NORTH TEXAS THROUGH MID EVENING...WITH WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL IN EXCESS OF 1 INCH...CLOUD TO GROUND LIGHTNING...AND POSSIBLY PEA SIZED HAIL BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING ACROSS ALL OF NORTH TEXAS. ON THURSDAY AFTERNOON AND EVENING...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...SOUTH OF AN EASTLAND...CLEBURNE...ATHENS LINE. FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND SATURDAY...AS A WEAK COOL FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 7 PM...GENERALLY SOUTH OF THE INTERSTATE 20 CORRIDOR.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:42 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 33 min |
| Aug 4, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 33 min |
| Aug 4, 4:13 PM CDT | Flash Flood Warning | FWD | Coryell | 2 hr |
| Aug 4, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 46 min |
| Aug 4, 5:32 PM CDT | Flash Flood Warning | FWD | Collin, Rockwall | 118 min |
| Aug 4, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 26 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.